Welcome to the Mood Disorders Forum. Questions in this forum are being answered by Peter Forster, MD and topics covered are anxiety, bipolar, depression, panic disorder, post traumatic stress disorder and stress.
Hi my question I guess could be under the weight-loss forum too but is it possible to experience a better mood while taking the drug Phentermine? I have been taking it for about 5 or 6 months now and have noticed that I really feel much better taking it. I've gone maybe a few day's at a time missing it and then when I take it again I just feel so much better. I have lost around 30lbs so far. I must mention too that I'm also on 20mg of Citrophram for a little mood lifter as well. Is there something with the combination of the two that makes a difference? Because most people speak of having the reserve effect with the Phentermine I didn't know. Thanks
Phentermine is a sympathomimetic amine with pharmacologic activity similar to amphetamines. Actions include central nervous system stimulation and elevation of blood pressure.
As with other medications in this class mood effects are quite variable. But there are case reports of mania and psychosis, so it probably does have somewhat of a "mood elevating" effect.
Your observation about noticing the change when you stopped the medication could be due to the direct effect (loss of therapeutic effect) but it could also be due to withdrawal effects (all of the medications like phentermine probably cause some degree of brain tolerance - meaning your brain adapts to the medication and when you abruptly stop it you are not going back to the same state you were in before you began treatment, but a state with a lower mood and energy level - it may take a few days before your brain adapts to not having phentermine).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.